×

Two new self-adaptive projection methods for variational inequality problems. (English) Zbl 1012.65064

The usual variational inequality Find \(u^* \in K\) such that \[ F(u^*)^T (v-u^*) \geq 0 \quad\text{for any }v \in K, \] where \(K\) is a nonempty closed convex subset of \(R^n\), is considered. The function \(F\) is continuous and satisfies only some generalized monotonicity assumptions. The new methods use only function evaluations and projections onto the set \(K\), together with a line search strategy. Numerical tests are reported.

MSC:

65K10 Numerical optimization and variational techniques
49J40 Variational inequalities
49M15 Newton-type methods
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Bertsekas, D.P.; Gafni, E.M., Projection method for variational inequalities with applications to the traffic assignment problem, Mathematical programming study, 17, 139-159, (1982) · Zbl 0478.90071
[2] Dafermos, S., Traffic equilibrium and variational inequalities, Transportation science, 14, 42-54, (1980)
[3] Harker, P.T.; Pang, J.S., Finite-dimensional variational inequality and nonlinear complementarity problems: A survey of theory, algorithms and applications, Mathematical programming, 48, 161-220, (1990) · Zbl 0734.90098
[4] Nagurney, A.; Ramanujam, P., Transportation network policy modeling with goal targets and generalized penalty functions, Transportation science, 30, 3-13, (1996) · Zbl 0849.90055
[5] Sibony, M., Méthodes itératives pour LES équations et inéquations aux dérivées partiells nonlinéares de type monotone, Calcolo, 7, 65-183, (1970) · Zbl 0225.35010
[6] He, B.S., A projection and contraction method for a class of linear complementary problems and its applications to in convex quadratic programming, Applied mathematics and optimization, 25, 247-262, (1992) · Zbl 0767.90086
[7] He, B.S., On a class of iterative projection and contraction methods for linear programming, Journal of optimization theory and application, 78, 247-266, (1993) · Zbl 0792.90042
[8] He, B.S., Further developments in an iterative projection and contraction method for linear programming, Journal of computational mathematics, 11, 350-364, (1993) · Zbl 0795.65032
[9] Korpelevich, G.M., The extragradient method for finding saddle points and other problems, Matecon, 12, 747-756, (1976) · Zbl 0342.90044
[10] Sun, D.F., A new step-size skill for solving a class of nonlinear projection equations, Journal of computational mathematics, 13, 357-368, (1995) · Zbl 0854.65048
[11] Iusem, A.N.; Svaiter, B.F., A variant of Korpelevich’s method for variational inequalities with a new search strategy, Optimization, 42, 309-321, (1997) · Zbl 0891.90135
[12] Solodov, M.V.; Svaiter, B.F., A new projection method for variational inequality problems, SIAM journal on control and optimization, 37, 765-776, (1999) · Zbl 0959.49007
[13] Pini, R.; Singh, C., A survey of recent (1985-1995) advances in generalized convexity with applications to duality theory and optimality conditions, Optimization, 39, 311-360, (1997) · Zbl 0872.90074
[14] He, B.S., A class of projection and contraction methods for monotone variational inequalities, Applied mathematics and optimization, 35, 69-76, (1997) · Zbl 0865.90119
[15] Solodov, M.V.; Tseng, P., Modified projection-type methods for monotone variational inequalities, SIAM journal of control and optimization, 34, 1814-1830, (1996) · Zbl 0866.49018
[16] A. Chen, H.K. Lo and H. Yang, A self-adaptive projection and contraction algorithm for traffic equilibrium problem with path-specific costs, Europe Journal of Operation Research (to appear). · Zbl 1077.90516
[17] Eaves, B.C., On the basic theorem of complementarity, Mathematical programming, 1, 68-75, (1971) · Zbl 0227.90044
[18] He, B.S., Some predict-correct projection methods for monotone variational inequalities, Reports of the faculty of technical mathematics and informatics, 95-98, (1995), Delft
[19] Kojima, M.; Shindo, S., Extensions of Newton and quasi-Newton methods to systems of PC1 equations, Journal of operations research society of Japan, 29, 352-374, (1986)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.